Search For a Provider Facebook Twitter Instagram YouTube ES View the Patient Toolkit

News

Man Develops Red-Tinted Vision After Sildenafil Overdose

Dec 04, 2018

Man Develops Red-Tinted Vision After Sildenafil Overdose A 31-year-old man experienced long-term vision damage after taking an exceedingly high dose of the erectile dysfunction (ED) drug sildenafil citrate, according to a recent case study in Retinal Cases & Brief Reports.

Sildenafil citrate is the active ingredient in Viagra. It is commonly prescribed for men who cannot get an erection firm enough for sex, but men with pulmonary hypertension may also take it. (Pulmonary hypertension is a type of high blood pressure that affects the lungs.)

Unfortunately, experts don’t know exactly how much sildenafil the man took, but they do know it was over 50 mg.

The man purchased the drug in a liquid form from an online retailer. The instructions recommended a dose of 50 mg, but the man said he took more than that.

Not long after, he started having trouble with his color vision, seeing things with a red tint. The problem happened with both of his eyes.

While vision problems can be a side effect of sildenafil citrate, they usually get better within 24 hours.

1 2 Next » (page 1 of 2)